MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ETCF3636C49E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
An endurant iis stent graft system was implanted during the endovascular treatment of a 61mm abdominal aortic aneurysm.Heli-fx endoanchors were also implanted prophylactically.A non mdt stent was used to snorkel the left renal artery.An angulated neck was noted.It was reported during the index procedure the bifurcate was deployed from the right to the level of the left renal artery with some potential fabric cover.After the endoanchors were placed an angiogram identified loss of seal with a brisk endoleak at the level of the left renal artery.A 36x36x49 endurant cuff was implanted and a non mdt stent placed.While implanting the cuff coverage of the lower pole of the renal artery was confirmed.Further contrast injection showed a significant endoleak post implant of the cuff.The physician elected to implant an additional 36x36x49 endurant cuff to the left renal artery.During the implant of the second cuff a balloon (6x100mm) was placed in the non mdt stent.A reliant balloon was then used to balloon the proximal cuffs and non mdt stent.Following deflation of the reliant balloon it appeared that the dual balloon technique had resulted in the rupture of the left renal artery snorkel balloon.Difficulties to remove this balloon were encountered with part of the balloon breaking off in the brachial artery.2 cut downs were required to remove the balloon fragment.A final arteriogram showed minimal perigraft flow with almost no filling of the proximal sac and the procedure was completed.Per the physician the cause of the loss of seal, type ia endoleak and balloon rupture is undetermined.
 
Additional Manufacturer Narrative
Other relevant device(s) are: product id: e tcf3636c49e, serial/lot #: (b)(4), ubd: 20-mar-2024, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis conclusion: the reported loss of seal and proximal endoleak, coverage of the lower pole of the renal artery and interaction between the reliant balloon and left renal artery snorkel balloon leading to snorkel balloon rupture could not be assessed on the pre-implant images provided; therefore, the cause of the events could not be determined.Procedural angiograms showing deployment of the proximal stents and subsequent ballooning of devices were not provided for analysis of the reported events.Endoleak interrogation via selective procedural angiograms (injecting from different levels within the stent graft) to help determine the source and rule out other potential endoleak sources was not available.Post-implant ct¿s showing the stent graft in vivo configuration were also not received.It is most likely that the patient anatomy (short, wide, angled , thrombus filled and conical infrarenal aortic neck) was a factor in the occurrence of the reported proximal type ia endoleak.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II EXTENSION CUFF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14454179
Report Number9612164-2022-01916
Device Sequence Number19977428
Product Code MIH
UDI-Device Identifier00613994991461
UDI-Public00613994991461
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2023
Device Model NumberETCF3636C49E
Device Catalogue NumberETCF3636C49E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2022
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10...."
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexFemale